Alert archive / North Carolina / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this winter storm warning at Feb 9, 2011, 3:40 AM EST for 12 counties in North Carolina. It took effect at Feb 9, 2011, 10:00 PM EST. It was in force for 13 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2011, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 9, 2011, 10:00 PM EST
- Expired
- Feb 10, 2011, 11:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 1:47 AM EST | SLEET 0.1 | 7 N Greenville, NC | HEAVY SLEET |
| Feb 10, 3:00 AM EST | SNOW 0.5 | Duck, NC | |
| Feb 10, 4:29 AM EST | SNOW 1 | Sladesville, NC | |
| Feb 10, 4:47 AM EST | SNOW 1 | Olympia, NC | |
| Feb 10, 5:25 AM EST | SNOW 2 | Swanquarter, NC | ROADS BECOMING SLIPPERY |
| Feb 10, 5:28 AM EST | SNOW 1 | Chocowinity, NC | |
| Feb 10, 5:42 AM EST | SNOW 0.5 | Bayboro, NC | 911 CENTER |
| Feb 10, 7:00 AM EST | SNOW 0 | Kinston, NC | TRACE OF SNOW |
| Feb 10, 7:00 AM EST | SNOW 0.9 | 2 Ese Ayden, NC | |
| Feb 10, 7:00 AM EST | SNOW 1 | Bayboro, NC | |
| Feb 10, 7:02 AM EST | SNOW 0.1 | Kenansville, NC | STICKING TO ROADS |
| Feb 10, 8:00 AM EST | SNOW 2 | Aurora, NC | |
| Feb 10, 8:23 AM EST | SNOW 0.5 | Greenville, NC | MEASURED ON THE SOUTH SIDE OF GREENVILLE |
| Feb 10, 9:00 AM EST | SNOW 0.5 | Williamston, NC | |
| Feb 10, 9:25 AM EST | SNOW 2.5 | Plymouth, NC | |
| Feb 10, 9:32 AM EST | SNOW 2 | Fairfield, NC | STILL SNOWING |
| Feb 10, 9:36 AM EST | SNOW 3 | Fairfield, NC | STILL SNOWING |
| Feb 10, 9:45 AM EST | SNOW 4 | Gum Neck, NC | STILL LIGHT SNOW |
| Feb 10, 9:49 AM EST | SNOW 1.5 | Manteo, NC | STILL LIGHT SNOW |
| Feb 10, 9:54 AM EST | SNOW 0.5 | Kinston, NC | SNOW COVERING ON ELEVATED AREAS...ROADS ARE JUST WET |
| Feb 10, 9:58 AM EST | SNOW 0.5 | Deep Run, NC | SNOW COVERING ELEVATED SURFACES...ROADS ARE WET |
| Feb 10, 10:00 AM EST | SNOW 4.2 | Fairfield, NC | |
| Feb 10, 10:14 AM EST | SNOW 2.5 | Pantego, NC | SNOW COVERING ELEVATED SURFACES...ROADS ARE WET |
| Feb 10, 10:26 AM EST | SNOW 2 | Buxton, NC | |
| Feb 10, 10:43 AM EST | SNOW 2 | Manteo, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS42 KMHX 090840 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 340 AM EST WED FEB 9 2011 ...A SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS ALL OF EASTERN NORTH CAROLINA TONIGHT AND THURSDAY MORNING... .WEAK LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TONIGHT AND CIRCULATE MOISTURE INTO A MARGINALLY COLD AIR MASS OVER EASTERN NORTH CAROLINA. THIS WILL LEAD TO THE DEVELOPMENT OF SNOW...POSSIBLY HEAVY AT TIMES...LATE TONIGHT AND EARLY THURSDAY MORNING. THE PRECIPITATION IS LIKELY TO START AS RAIN...OR MIX OF RAIN AND SNOW ALONG THE COAST BEFORE CHANGING OVER TO ALL SNOW THURSDAY MORNING. INLAND ONLY SNOW IS EXPECTED TO OCCUR. THE HEAVIEST SNOWS WILL COINCIDE WITH THE THURSDAY MORNING RUSH HOUR CREATING DANGEROUS DRIVING CONDITIONS ACROSS THE AREA. THE SNOW IS EXPECTED TO END EARLY THURSDAY AFTERNOON. NCZ029-044>047-079>081-090>095-098-103-104-092000- /O.UPG.KMHX.WS.A.0001.110210T0300Z-110210T1600Z/ /O.NEW.KMHX.WS.W.0003.110210T0300Z-110210T1600Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 340 AM EST WED FEB 9 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ACCUMULATION: ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES INLAND TO 1 TO 3 INCHES ALONG THE COAST. LOCALLY HIGHER AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE IN HEAVIER BANDS...ESPECIALLY OVER AREAS NORTH OF THE PAMLICO SOUND. * TIMING: THE PRECIPITATION IS FORECAST TO BEGIN BEFORE MIDNIGHT TONIGHT AND END LATE THURSDAY MORNING OR EARLY AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 4 AM TO 10 AM THURSDAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE THURSDAY MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * VISIBILITIES: VISIBILITIES WILL DROP TO ONE QUARTER TO ONE HALF OF A MILE AT TIMES IN THE HEAVIEST SNOW BANDS. * TEMPERATURES: TEMPERATURES WILL DROP SLIGHTLY BELOW FREEZING LATE TONIGHT BUT ARE EXPECTED TO RISE ABOVE FREEZING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
5 follow-up statements
850 WWUS42 KMHX 091953 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 253 PM EST WED FEB 9 2011 ...A SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS ALL OF EASTERN NORTH CAROLINA TONIGHT AND THURSDAY MORNING... .WEAK LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TONIGHT AND CIRCULATE MOISTURE INTO A MARGINALLY COLD AIR MASS OVER EASTERN NORTH CAROLINA. THIS WILL LEAD TO THE DEVELOPMENT OF SNOW...POSSIBLY HEAVY AT TIMES...LATE TONIGHT AND EARLY THURSDAY MORNING. THE PRECIPITATION IS LIKELY TO START AS RAIN...OR A MIX OF RAIN AND SNOW WELL INLAND...THEN GRADUALLY TRANSITION TO SNOW LATE TONIGHT. COASTAL AREAS WILL LIKELY NOT SEE A TRANSITION TO SNOW UNTIL DAYBREAK THURSDAY. THE HEAVIEST SNOWS WILL COINCIDE WITH THE THURSDAY MORNING RUSH HOUR CREATING DANGEROUS DRIVING CONDITIONS ACROSS THE AREA. THE SNOW IS EXPECTED TO END BY THURSDAY AFTERNOON. NCZ029-044>047-079>081-090>095-098-103-104-100400- /O.CON.KMHX.WS.W.0003.110210T0300Z-110210T1600Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 253 PM EST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST THURSDAY. * ACCUMULATION: ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED FROM GREENE COUNTY NORTH AND EAST TO FAR NORTHERN DARE COUNTY. SOUTH OF THIS LINE 1 TO 2 INCHES IS EXPECTED WITH A DUSTING TO 1 INCH ALONG THE COAST SOUTH OF OREGON INLET. LOCALLY HIGHER AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE IN HEAVIER BANDS... MAINLY NEAR THE ALBEMARLE SOUND. * TIMING: THE PRECIPITATION IS FORECAST TO BEGIN BEFORE MIDNIGHT TONIGHT AND END LATE THURSDAY MORNING OR EARLY AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 4 AM TO 10 AM THURSDAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE THURSDAY MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * VISIBILITIES: VISIBILITIES WILL DROP TO ONE QUARTER TO ONE HALF OF A MILE AT TIMES IN THE HEAVIEST SNOW BANDS. * TEMPERATURES: TEMPERATURES WILL DROP SLIGHTLY BELOW FREEZING LATE TONIGHT BUT ARE EXPECTED TO RISE ABOVE FREEZING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
082 WWUS42 KMHX 100252 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 952 PM EST WED FEB 9 2011 ...A SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS ALL OF EASTERN NORTH CAROLINA TONIGHT AND THURSDAY MORNING... .WEAK LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TONIGHT AND CIRCULATE MOISTURE INTO A MARGINALLY COLD AIR MASS OVER EASTERN NORTH CAROLINA. THIS WILL LEAD TO THE DEVELOPMENT OF SNOW...POSSIBLY HEAVY AT TIMES...LATE TONIGHT AND EARLY THURSDAY MORNING. THE PRECIPITATION WILL START AS RAIN THEN GRADUALLY TRANSITION TO SNOW FOR INLAND AREAS LATE TONIGHT. COASTAL AREAS WILL LIKELY NOT SEE A TRANSITION TO SNOW UNTIL DAYBREAK THURSDAY. THE HEAVIEST SNOWS WILL COINCIDE WITH THE THURSDAY MORNING RUSH HOUR CREATING DANGEROUS DRIVING CONDITIONS ACROSS THE AREA. THE SNOW IS EXPECTED TO END BY THURSDAY AFTERNOON. NCZ029-044>047-079>081-090>095-098-103-104-101100- /O.CON.KMHX.WS.W.0003.110210T0300Z-110210T1600Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 952 PM EST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. * ACCUMULATION: ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED FROM GREENE COUNTY NORTH AND EAST TO FAR NORTHERN DARE COUNTY. SOUTH OF THIS LINE 1 TO 2 INCHES IS EXPECTED WITH A DUSTING TO 1 INCH ALONG THE COAST SOUTH OF OREGON INLET. LOCALLY HIGHER AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE IN HEAVIER BANDS...MAINLY NEAR THE ALBEMARLE SOUND. * TIMING: RAIN OVER THE AREA THIS EVENING WILL BEGIN TO CHANGE TO SNOW OVER INLAND AND NORTHERN SECTIONS BETWEEN MIDNIGHT AND 4 AM...THEN SPREAD SOUTH AND EAST BETWEEN 4 AM AND 8 AM. THE PRECIPITATION IS EXPECTED TO END LATE THURSDAY MORNING OR EARLY AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 4 AM TO 10 AM THURSDAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE THURSDAY MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * VISIBILITIES: VISIBILITIES WILL DROP TO ONE QUARTER TO ONE HALF OF A MILE AT TIMES IN THE HEAVIEST SNOW BANDS. * TEMPERATURES: TEMPERATURES WILL DROP SLIGHTLY BELOW FREEZING LATE TONIGHT FOR INLAND SECTIONS...AND TO 32 TO 34 DEGREES FOR COASTAL SECTIONS EARLY THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING FOR ALL AREAS BY EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
812 WWUS42 KMHX 100604 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 104 AM EST THU FEB 10 2011 ...LIGHT SNOWFALL IS POSSIBLE ACROSS ALL OF EASTERN NORTH CAROLINA THIS MORNING INTO THIS AFTERNOON... .WEAK LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST AND CIRCULATE MOISTURE INTO A MARGINALLY COLD AIR MASS OVER EASTERN NORTH CAROLINA. THIS WILL LEAD TO THE DEVELOPMENT OF SNOW...POSSIBLY HEAVY AT TIMES...EARLY THIS MORNING. THE PRECIPITATION WILL CONTINUE AS RAIN THEN GRADUALLY TRANSITION TO SNOW FOR INLAND AREAS EARLY THIS MORNING. COASTAL AREAS WILL LIKELY NOT SEE A TRANSITION TO SNOW UNTIL DAYBREAK TODAY. THE HEAVIEST SNOWS WILL COINCIDE WITH THE MORNING RUSH HOUR CREATING DANGEROUS DRIVING CONDITIONS ACROSS THE AREA. THE SNOW IS EXPECTED TO END BY THIS AFTERNOON. NCZ095-098-104-101400- /O.CAN.KMHX.WS.W.0003.000000T0000Z-110210T1600Z/ /O.NEW.KMHX.WW.Y.0004.110210T0604Z-110210T1600Z/ CARTERET-ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 104 AM EST THU FEB 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATION: A DUSTING TO 1 INCH IS EXPECTED TO ACCUMULATE ALONG THE COAST SOUTH OF OREGON INLET TODAY. * TIMING: RAIN WILL TRANSITION TO SNOW AROUND DAYBREAK THIS MORNING. THE PRECIPITATION IS EXPECTED TO END LATE THIS MORNING OR EARLY AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 6 AM TO 11 AM TODAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * TEMPERATURES: TEMPERATURES WILL DROP TO 32 TO 34 DEGREES AROUND SUNRISE THIS MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING FOR ALL AREAS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NCZ029-044>047-079>081-090>094-103-101400- /O.CON.KMHX.WS.W.0003.000000T0000Z-110210T1600Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 104 AM EST THU FEB 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * ACCUMULATION: ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED FROM GREENE COUNTY NORTH AND EAST TO FAR NORTHERN DARE COUNTY. SOUTH OF THIS LINE 1 TO 2 INCHES IS EXPECTED. LOCALLY HIGHER AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE IN HEAVIER BANDS...MAINLY NEAR THE ALBEMARLE SOUND. * TIMING: RAIN OVER THE AREA WILL BEGIN TO CHANGE TO SNOW OVER INLAND AND NORTHERN SECTIONS AROUND 4 AM...THEN SPREAD SOUTH AND EAST BETWEEN 4 AM AND 8 AM. THE PRECIPITATION IS EXPECTED TO END LATE THIS MORNING OR EARLY AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 4 AM TO 10 AM TODAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * VISIBILITIES: VISIBILITIES WILL DROP TO ONE QUARTER TO ONE HALF OF A MILE AT TIMES IN THE HEAVIEST SNOW BANDS. * TEMPERATURES: TEMPERATURES WILL DROP SLIGHTLY BELOW FREEZING EARLY THIS MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING FOR ALL AREAS BY EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
829 WWUS42 KMHX 100811 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 311 AM EST THU FEB 10 2011 ...LIGHT SNOWFALL IS EXPECTED ACROSS EASTERN NORTH CAROLINA THIS MORNING INTO EARLY THIS AFTERNOON... .WEAK LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL CIRCULATE MOISTURE INTO A MARGINALLY COLD AIR MASS OVER EASTERN NORTH CAROLINA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF SNOW...POSSIBLY HEAVY AT TIMES...EARLY THIS MORNING. THE PRECIPITATION WILL TRANSITION TO SNOW FOR INLAND AREAS EARLY THIS MORNING. COASTAL AREAS WILL LIKELY NOT SEE A TRANSITION TO SNOW UNTIL DAYBREAK. THE HEAVIEST SNOWS WILL COINCIDE WITH THE MORNING RUSH HOUR CREATING DANGEROUS DRIVING CONDITIONS ACROSS THE AREA. THE SNOW IS EXPECTED TO END BY THIS AFTERNOON. NCZ029-044>047-079>081-090>094-103-101600- /O.CON.KMHX.WS.W.0003.000000T0000Z-110210T1600Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 311 AM EST THU FEB 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * ACCUMULATION: ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED FROM GREENE COUNTY NORTH AND EAST TO FAR NORTHERN DARE COUNTY. SOUTH OF THIS LINE 1 TO 3 INCHES IS EXPECTED. LOCALLY HIGHER AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE IN HEAVIER BANDS...MAINLY NEAR THE ALBEMARLE SOUND. * TIMING: RAIN HAS ALREADY BEGUN TO TRANSITION TO SNOW OVER THE INLAND AND NORTHERN SECTIONS EARLY THIS MORNING...SNOW WILL THEN SPREAD SOUTH AND EAST BETWEEN 4 AM AND 8 AM. THE PRECIPITATION IS EXPECTED TO END LATE THIS MORNING OR EARLY THIS AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 4 AM TO 10 AM TODAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * VISIBILITIES: VISIBILITIES WILL DROP TO ONE QUARTER TO ONE HALF OF A MILE AT TIMES IN THE HEAVIEST SNOW BANDS. * TEMPERATURES: TEMPERATURES WILL DROP SLIGHTLY BELOW FREEZING EARLY THIS MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING FOR ALL AREAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ NCZ095-098-104-101600- /O.CON.KMHX.WW.Y.0004.000000T0000Z-110210T1600Z/ CARTERET-ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 311 AM EST THU FEB 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * ACCUMULATION: A DUSTING TO 1 INCH IS EXPECTED TO ACCUMULATE ALONG THE COAST SOUTH OF OREGON INLET TODAY. * TIMING: RAIN WILL TRANSITION TO SNOW AROUND DAYBREAK THIS MORNING. THE PRECIPITATION IS EXPECTED TO END LATE THIS MORNING OR EARLY THIS AFTERNOON. THE HEAVIEST SNOWS ARE FORECAST TO OCCUR FROM 6 AM TO 11 AM TODAY. * IMPACTS: THE HEAVIEST SNOWS WILL COINCIDE WITH THE MORNING RUSH HOUR PRODUCING DANGEROUS CONDITIONS FOR THOSE PLANNING ANY TRAVEL. * TEMPERATURES: TEMPERATURES WILL DROP TO 32 TO 34 DEGREES AROUND SUNRISE THIS MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING FOR ALL AREAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
845 WWUS42 KMHX 101604 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1104 AM EST THU FEB 10 2011 NCZ029-044>047-079>081-090>094-103-101715- /O.EXP.KMHX.WS.W.0003.000000T0000Z-110210T1600Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1104 AM EST THU FEB 10 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW SHOWERS ARE ENDING ACROSS EASTERN NORTH CAROLINA AND HAVE ALLOWED THE WINTER STORM WARNING TO EXPIRE. ROADS FOR THE MOST PART ARE CLEAR OF SNOW BUT A FEW SLICK SPOTS MAY STILL BE FOUND ON SECONDARY ROADS...ESPECIALLY FROM BEAUFORT AND WASHINGTON COUNTIES EASTWARD TO THE NORTHERN OUTER BANKS. $$ NCZ095-098-104-101715- /O.EXP.KMHX.WW.Y.0004.000000T0000Z-110210T1600Z/ CARTERET-ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 1104 AM EST THU FEB 10 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW SHOWERS ARE ENDING ACROSS EASTERN NORTH CAROLINA AND HAVE ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this winter storm warning went out at Feb 9, 3:29 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 9, 3:29 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 AM EST WED FEB 9 2011
.SYNOPSIS...
HIGH PRESSURE WILL EXTEND OVER THE AREA TODAY. LOW PRESSURE WILL
DEVELOP SOUTH OF THE AREA TONIGHT AND MOVE NORTHEAST THURSDAY.
ANOTHER LOW WILL DEVELOP FARTHER SOUTH FRIDAY AND MOVE NORTHEAST
WELL OFFSHORE FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST SATURDAY AND EXTEND OVER THE AREA THROUGH MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 3 AM WED...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
AREA TODAY...THEN MOVE OFFSHORE LATE THIS AFTERNOON. START OFF THE
DAY WITH MOSTLY SUNNY SKIES...THEN EXPECT INCREASE IN HIGH CLOUDS
THIS AFTERNOON...CLOUDS WILL CONTINUE TO INCREASE AND LOWER THIS
EVENING AHEAD OF LOW PRESSURE SYSTEM. HIGH TEMPS TODAY IN THE MID-
UPPER 40S FOR MOST LOCATIONS...THOUGH EXPECT SLIGHTLY COOLER TEMPS
IN THE UPPER 30S TO LOWER 40S FOR THE OUTER BANKS AND ADJACENT NE
SOUND COUNTIES WITH ONSHORE FLOW.
&&
.SHORT TERM /TONIGHT/...
AS OF 3 AM WED...MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH WEAK
CYCLOGENESIS OFF THE NC COAST TONIGHT...AS SFC LOW DEVELOPS THEN
MOVES WELL OFFSHORE THURSDAY. HAVE NOT MADE SIGNIFICANT CHANGES TO
PREVIOUS FORECAST. DID UPGRADE TO WINTER STORM WARNING FOR ENTIRE
AREA. MODELS CONTINUE TO SHOW A 1/4 OF AN INCH OR MORE OF WATER
EQUIVALENT...HIGHEST ALONG THE COAST. THE 925 MB FORECAST TEMPS
AND CRITICAL 1000-850 MB THICKNESS VALUES ARE STILL INDICATING A
MOSTLY SNOW EVENT EXCEPT FOR THE IMMEDIATE SE COAST WHERE THE
PRECIPITATION WILL START OUT AS RAIN OR A MIX OF RAIN AND SNOW
CHANGING OVER TO SNOW.
AT THIS TIME...THINK BEST CHANCES FOR HIGHEST SNOWFALL TOTALS
WILL BE OVER THE NE COUNTIES WHERE MODELS CONTINUE TO SHOW DEEP
850-700MB FRONTOGENESIS. AGAIN DID NOT MAKE SIG CHANGES FROM
PREVIOUS FORECASTS OF 2-4 INCHES INLAND AND 1-3 INCHES ALONG THE
COAST WHERE A MIX IS EXPECTED INITIALLY. THE SNOWFALL COULD HAVE A
SIGNIFICANT IMPACT ON TRAVEL ACROSS THE REGION THURSDAY MORNING
SINCE IT WILL COINCIDE WITH THE MORNING RUSH HOUR. LOW TEMPS
WEDNESDAY NIGHT WILL FALL TO 29-32 DEGREES INDICATING THAT THE
SNOW WILL EVENTUALLY ACCUMULATE ON ROADS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 325 AM WEDNESDAY...WINTRY PRECIP SHOULD BE WINDING DOWN BY
THURSDAY AFTERNOON AS HIGH PRESSURE QUICKLY BUILDS IN FROM THE
WEST. TEMPS WILL DROP INTO THE MIDDLE AND UPPER 20S OVER MOST
AREAS THURSDAY NIGHT AND FRIDAY MORNING. ANY MOISTURE LEFT ON
ROADWAYS COULD LEAD TO SOME BLACK ICE. GFS CONTINUES TO SHOW
SECONDARY CYCLOGENESIS ON FRIDAY WITH SOME LIGHT PRECIP SWIPING
MAINLY SOUTHERN COASTAL SECTIONS FRIDAY AFTERNOON. THE ECMWF AND
NAM12 SHOW THE PRECIP REMAINING WELL OFFSHORE. THICKNESSES SHOW AN
INCREASING/WARMING TREND DURING THE DAY FRIDAY AND THINK ANY
PRECIP WILL BE RAIN AND WILL HAVE JUST SLIGHT TO LOW CHC OVER THE
SOUTHERN COUNTIES. STILL LOOKS LIKE RISING H5 HEIGHTS OVER THE
WEEKEND INTO EARLY NEXT WEEK WITH MAX TEMPS LIKELY WELL INTO THE
50S AND LOWER 60S FROM SUNDAY THROUGH TUESDAY WITH MINIMAL RAIN
CHANCES.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AS OF 3 AM WED...EXPECT PREDOMINATE VFR CONDITIONS THROUGH 00Z.
HIGH CLOUDS WILL INCREASE THIS AFTERNOON FROM THE WEST AND
SOUTH...THEN THICKEN AND LOWER THIS EVENING AS SFC LOW DEVELOPS
OFF THE NC COAST. EXPECT LIGHT RAIN AND SNOW TO DEVELOP AFTER
02-03Z...THEN EXPECT PRECIP TO TRANSITION TO ALL SNOW AFTER 06Z.
IFR/LIFR CONDITIONS WILL LIKELY DEVELOP AND PERSIST INTO EARLY
THURSDAY.
/EXTENDED OUTLOOK....THU THROUGH SUN/...
AS OF 320 AM WEDNESDAY...LIGHT PRECIP SHOULD COME TO A CLOSE BY
THURSDAY AFTERNOON WITH VFR CONDITIONS PREVAILING THURSDAY NIGHT.
ANOTHER WEAK LOW MAY BRING A SMALL CHANCE OF RAIN TO THE SOUTHERN
TAF SITES (EWN/OAJ) FRIDAY...BUT ANY REDUCTIONS TO CEILING AND
VSBY WILL BE BRIEF. VFR CONDITIONS SHOULD PREVAIL SATURDAY AND
SUNDAY AS HIGH PRESSURE BUILDS OVER THE MID ATLANTIC.
&&
.MARINE...
AS OF 3 AM WED...NORTHERLY SURGE WITH CAA CONTINUES THIS
MORNING...GENERALLY 15-20 KT WITH GUSTS TO 25KT NORTH OF OCRACOKE
INLET. 6 FOOT SEAS ALSO LINGERING NORTH OF OCRACOKE INLET...SO
HAVE EXTENDED SCA THROUGH 15Z. HIGH PRESSURE WILL CONTINUE TO
BUILD INTO THE AREA TODAY...AND EXPECT WINDS AND SEAS TO DIMINISH.
AS HIGH BUILDS OVER WINDS WILL VEER AND BE PREDOMINATELY E/NE THIS
AFTERNOON INTO EARLY THIS EVENING. SFC LOW PRESSURE WILL DEVELOP
ALONG THE NC COAST TONIGHT...AND EXPECT WINDS TO SHIFT BACK TO THE
N AND INCREASE...BEGINNING IN THE SOUTHERN COASTAL WATERS AND
BUILDING NORTHWARD. SEAS WILL ALSO RESPOND...BUILDING TO 4-5FT
SOUTH OF HATTERAS BY 12Z THU. IT IS LIKELY THAT CONDITIONS WILL
REACH SCA CRITERIA FOR A SHORT DURATION THU...LIKELY FROM 10-21Z.
WILL HOLD OFF ISSUING ADVISORY AT THIS TIME DUE TO ONGOING ADVISORY.
/LONG TERM THU THROUGH SUN/...
AS OF 330 AM WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS WITH
GUSTY NORTH WINDS AND SEAS 4 TO 6 FEET SHOULD SUBSIDE BY LATE IN
THE DAY ON THURSDAY AS SURFACE LOW TRACKS WELL E AND NE OF THE
AREA. HIGH PRESSURE BUILDS IN WITH RELATIVELY BENIGN MARINE
CONDITIONS FRIDAY THRU SATURDAY. MAY SEE SOUTHWEST WINDS GET INTO
THE 15 TO 20 KNOT RANGE SUNDAY AHEAD OF ADVANCING COLD FRONT WHICH
CROSSES THE WATERS BY EARLY MONDAY MORNING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 11 AM EST
THURSDAY FOR NCZ029-044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ150-
152-154.
&&
SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CTC/CQD
MARINE...CTC/CQDHazardous weather outlook, Feb 8, 3:26 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 PM EST TUE FEB 8 2011 NCZ029-044>047-079>081-090>095-098-103-104-092030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 326 PM EST TUE FEB 8 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:13 AM EST | Small Craft Advisory | MHX | 41 hr |
Nearby
Winter Storm Warnings in North Carolina, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.